Alert archive / Colorado / Special Weather Statements in 2012

Special Weather Statement, NWS Denver/Boulder, CO

July 1, 2012Lincoln County, Washington County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jul 1, 2012, 4:02 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 4:02 PM MDT (22:02 UTC)
Expired
Jul 1, 2012, 4:30 PM MDT
In force
28 min
Issued by
NWS Denver/Boulder, CO

Counties Lincoln County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 123 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-533 J/kg
Mixed-layer LCL
2946 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WWUS85 KBOU 012202
SPSBOU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
402 PM MDT SUN JUL 1 2012

COZ046-047-049-012230-
WASHINGTON COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
402 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHEASTERN WASHINGTON COUNTY
  NORTHEASTERN LINCOLN COUNTY

AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...WIND 
GUSTS TO AROUND 50 MPH...AND BRIEF HEAVY RAIN...UP TO A QUARTER OF 
AN INCH IN LESS THAN 30 MINUTES.  THESE STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM 8 MILES NORTH OF LINDON TO 3 MILES SOUTHWEST OF 
HUGO...OR ALONG A LINE EXTENDING FROM 24 MILES SOUTH OF AKRON TO 15 
MILES SOUTHEAST OF LIMON...MOVING EAST AT 10 TO 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THURMAN...
LINDON...HUGO...GENOA...ELBA...COPE...ARRIBA...ARICKAREE SCHOOL AND
ANTON.

LAT...LON 3895 10357 4003 10336 4005 10279 3956 10281
      3956 10315 3913 10315 3893 10318
TIME...MOT...LOC 2201Z 261DEG 6KT 3984 10336 3910 10350

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:46 PM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 1, 2:46 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
246 PM MDT SUN JUL 1 2012

.SHORT TERM...ITS BEEN ANOTHER HOT AND DRY DAY WITH HIGH BASED
THUNDERSTORMS OVER NORTHEASTERN AND NORTH CENTRAL COLORADO.
SEVERAL OUTFLOW BOUNDARIES CURRENTLY ON RADAR HAVE BEEN GUSTING
BETWEEN 25 TO 35 MPH WITH A FEW REACHING 45 MPH. MOST OF THE
ACTIVITY LAST THIS AFTERNOON INTO THE EVENING SHOULD BE EAST OF
THE I-25 CORRIDOR...THOUGH BOUNDARY INTERACTIONS WILL KEEP A
SLIGHT CHANCE OVER THE FORECAST AREA UNTIL WE LOSE DAYTIME
HEATING. SOUTHEASTERLY WINDS OUT ON THE PLAINS ARE GUSTING TO 30
MPH AS A SURFACE LOW DEEPENS OVER EASTERN MONTANA AND WYOMING
TODAY HOWEVER HIGHER DEWPOINTS ARE MOVING IN FROM THE
EAST...THEREFORE WILL STILL KEEP US HIGHLIGHT FREE IN FIRE
WEATHER.

THE DEEPENING SURFACE LOW TO THE NORTH WILL KEEP SOUTHERLY WINDS
BREEZY OVER THE PLAINS TONIGHT AND KEEPING TEMPERATURES QUITE
WARM. THE LOW WILL BE MOVING SOUTH TO BRING A SLIGHTLY COOL
FRONTAL PUSH MONDAY MORNING. THIS WILL PRODUCE NORTHEASTERLY
SLIGHT UPSLOPE FLOW UP AGAINST THE FOOTHILLS. AT THE SAME
TIME...SLIGHTLY MORE MOISTURE IS MOVING OUT OF THE DESERT
SOUTHWEST IN THE SOUTHWEST FLOW ALOFT TO BRING AN INCREASE IN POPS
FOR TOMORROW. BELIEVE WE WILL SEE NOT ONLY A SLIGHTLY BETTER
CHANCE FOR PRECIPITATION...PRECIPITABLE WATER INCREASES FROM 0.4
TODAY OVER THE MOUNTAINS TO NEAR 0.7 INCHES TOMORROW...BUT ALSO IN
COVERAGE. COULD SEE A FEW CELLS START DEVELOPING BEFORE NOON AS
WELL LIKE WE DID TODAY. WILL STILL SEE GUSTY OUTFLOW WINDS FROM
THESE STORMS...SLIGHTLY WEAKER HOWEVER. TEMPERATURES WILL BE A
DEGREE OR TWO COOLER OVER THE MOUNTAINS AND WESTERN PLAINS
TOMORROW COMPARED TO TODAY...WHILE THE EASTERN PLAINS WILL BE NEAR
THE SAME. NORTHEASTERLY WINDS TOMORROW MORNING SHOULD TRANSITION
TO SOUTHEASTERLY BY LATE AFTERNOON.

.LONG TERM...LITTLE CHANGE IS FORECAST IN THE WEATHER PATTERN
THROUGH WEDNESDAY. CONTINUED HOT AND GENERALLY DRY...WITH JUST
ENOUGH MOISTURE FOR ISOLATED LATE DAY STORMS OVER THE CWA. THE
BROAD HIGH PRESSURE ALOFT WHICH IS NOW CENTERED ACROSS NEW MEXICO
AND COLORADO WILL GRADUALLY SHIFT INTO THE CENTRAL PLAINS BY THE
MIDDLE OF THE WEEK. IN ADDITION AN EASTERLY WAVE MOVING THROUGH
MEXICO WILL SHIFT INTO THE DESERT SOUTHWEST BY WEDNESDAY. THE HOPE
IS SOME OF THIS DEEPER MOISTURE WILL THEN GET STEERED INTO
COLORADO IN THE THURSDAY/FRIDAY TIME FRAME AND CONTINUE THROUGH
THE WEEKEND. BOTH EUROPEAN AND GFS HAS THE SAME GENERAL IDEA...BUT
THE GFS STEERS MORE MOISTURE OVER EASTERN COLORADO WHILE THE
EUROPEAN KEEPS THE MAIN MOISTURE PLUME FURTHER WEST. WILL PLAY THE
FORECAST SOMEWHAT IN BETWEEN THE TWO AND WILL KEEP THE TREND OF
SLIGHT COOLING AND MORE STORMS BY LATE IN THE WEEK. AT LEAST WE
HAVE A WINDOW OF OPPORTUNITY DEVELOPING FOR A RESPITE IN THE
HEAT. THE WINDOW MAY BE SMALL BECAUSE LONG RANGE MODELS ADVERTISE
THE BIG RIDGE TO MOVE BACK WESTWARD INTO COLORADO BY THE FOLLOWING
MONDAY.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH TOMORROW. GUSTY WINDS
WILL CONTINUE THIS AFTERNOON FROM THE CONVECTION...THEN BECOME AN
ENHANCED DRAINAGE AS A SOUTHERLY LOW LEVEL JET MOVES OVER THE
EASTERN PLAINS TONIGHT. A WEAK FRONT IS EXPECTED TO MOVE SOUTH
OVER THE PLAINS MID MORNING TOMORROW BRINGING NORTHEASTERLY WINDS.
WILL SEE THUNDERSTORMS AGAIN TOMORROW WITH SLIGHTLY LIGHTER
OUTFLOW WINDS.

&&

.HYDROLOGY...NO CONCERNS FOR THE REST OF THIS AFTERNOON AND
EVENING. TOMORROW WILL SEE A SLIGHTLY BETTER CHANCE OF RAIN OUT OF
THE SCATTERED THUNDERSTORMS EXPECTED IN THE EARLY TO LATE
AFTERNOON. A STRONGER STORM MONDAY COULD PRODUCE A QUICK TENTH OF
AN INCH IN 30 MINUTES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KRIEDERMAN
LONG TERM....ENTREKIN
AVIATION...KRIEDERMAN
Hazardous weather outlook, Jul 1, 10:38 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1038 AM MDT SUN JUL 1 2012

COZ030>051-021645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1038 AM MDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER HOT DAY IS IN STORE FOR THE AREA. SOUTHEAST WINDS WILL
GUST UP TO 25 MPH ACROSS THE EASTERN PLAINS THIS AFTERNOON AND
INCREASE THE FIRE DANGER. ISOLATED HIGH BASED THUNDERSTORMS HAVE
ALREADY BEGUN FORMING OVER THE FOOTHILLS LATE THIS MORNING...AND
WILL CONTINUE INTO THIS AFTERNOON AND EVENING SPREADING OUT ONTO
THE PLAINS. GUSTY OUTFLOW WINDS OF 30 TO 40 MPH WILL BE COMMON
HOWEVER 50 MPH WILL BE POSSIBLE WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS OVER MOST OF THE FORECAST AREA MONDAY THROUGH
WEDNESDAY. FROM THURSDAY THROUGH SATURDAY...THERE MAY BE A SLIGHT
INCREASE IN STORM ACTIVITY ALONG WITH SLIGHTLY COOLER TEMPERATURES
AS THE HIGH PRESSURE RIDGE MOVES EAST OF COLORADO.

DUE TO THE PROLONGED PERIOD OF VERY HOT AND VERY DRY CONDITIONS...
THE RISK OF WILDFIRE STARTS AND EXTREME WILDFIRE BEHAVIOR WILL
REMAIN QUITE HIGH. THIS COULD BE FURTHER ENHANCED WITH STRONG OUTFLOW
THUNDERSTORM WIND GUSTS IN THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 1, 4:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
402 PM MDT SUN JUL 1 2012

COZ046-047-049-012230-
WASHINGTON COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
402 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHEASTERN WASHINGTON COUNTY
  NORTHEASTERN LINCOLN COUNTY

AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...WIND
GUSTS TO AROUND 50 MPH...AND BRIEF HEAVY RAIN...UP TO A QUARTER OF
AN INCH IN LESS THAN 30 MINUTES.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF LINDON TO 3 MILES SOUTHWEST OF
HUGO...OR ALONG A LINE EXTENDING FROM 24 MILES SOUTH OF AKRON TO 15
MILES SOUTHEAST OF LIMON...MOVING EAST AT 10 TO 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THURMAN...
LINDON...HUGO...GENOA...ELBA...COPE...ARRIBA...ARICKAREE SCHOOL AND
ANTON.

LAT...LON 3895 10357 4003 10336 4005 10279 3956 10281
      3956 10315 3913 10315 3893 10318
TIME...MOT...LOC 2201Z 261DEG 6KT 3984 10336 3910 10350

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 5:42 PM MDTSevere Thunderstorm WarningBOULincoln63 min

Nearby

Special Weather Statements in Colorado, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.